| Model Number |
G51795 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: izasa microport d-pulse inflation device occupation: non-healthcare professional investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided indicated that a microport d-pulse inflation device was used to inflate the balloon.The microport d inflation device has a 30 cc syringe which is incompatible with the dilation balloon and should not be used to inflate it.The instructions for use advise the user "attach the balloon to a 60 ml (cc) inflation device with gauge to monitor balloon pressure." use of the device with an incompatible inflation device is the most likely cause for the reported observation.In addition, the additional information provided indicated the balloon dilator did not receive negative pressure prior to advancement through the endoscope.The instructions for use direct the user to apply negative pressure to the catheter to facilitate passage through the endoscope.The application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that an incompatible inflation device was used and negative pressure was not applied to the device, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
Event or Problem Description
During an endoscopic procedure, the physician used a cook hercules 3 stage wire guided balloon esophageal-pyloric-colonic.The balloon burst when the physician got to the second measurement.Additional information was received on 02-jul-2019: they were doing a dilation in the esophagus, they inflated to 10 mm with no problems.They waited a little before to pass to the next measurement.After a while, they deflated the balloon and tried to inflate to the next size, 11 mm.They only had the inflation device from another manufacturer and it only has 30 ml of volume, so during the procedure when the inflation device became empty they disconnected it from the balloon, then they full [fill] again the device, with a dilution of contrast and water.They finally connected it again to the balloon in order to continue with the inflation of the device.When they inflated the balloon with the second syringe the balloon suddenly burst.After that they retrieved the balloon [out] of the working channel of the endoscope and continued with the procedure with another device.They are aware that the other manufacturer's device is not appropriate for the cook hercules balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
During an endoscopic procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The balloon burst when the physician got to the second measurement.Additional information was received on (b)(6) 2019: they were doing a dilation in the esophagus, they inflated to 10 mm with no problems.They waited a little before to pass to the next measurement.After a while, they deflated the balloon and tried to inflate to the next size, 11 mm.They only had the inflation device from another manufacturer and it only has 30 ml of volume, so during the procedure when the inflation device became empty they disconnected it from the balloon, then they full [fill] again the device, with a dilution of contrast and water.They finally connected it again to the balloon in order to continue with the inflation of the device.When they inflated the balloon with the second syringe the balloon suddenly burst.After that they retrieved the balloon [out] of the working channel of the endoscope and continued with the procedure with another device.They are aware that the other manufacturer's device is not appropriate for the cook hercules balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Continued from section d11: izasa microport d-pulse inflation device.Continued from section e3: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test could not be performed due to the condition of the returned device.A visual examination showed a rupture along the length of the balloon material.The catheter did not show any kinks/bends.No portion of the device appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided indicated that a microport d-pulse inflation device was used to inflate the balloon.The microport d inflation device has a 30 cc syringe which is incompatible with the dilation balloon and should not be used to inflate it.The instructions for use advise the user "attach the balloon to a 60 ml (cc) inflation device with gauge to monitor balloon pressure." use of the device with an incompatible inflation device is the most likely cause for the reported observation.In addition, the additional information provided indicated the balloon dilator did not receive negative pressure prior to advancement through the endoscope.The instructions for use direct the user to apply negative pressure to the catheter to facilitate passage through the endoscope.The application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.Prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that an incompatible inflation device was used and negative pressure was not applied to the device, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.